Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 351, NWS Mobile, AL

November 2, 1995Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 2, 1995, 9:54 AM CST for Mobile County, Alabama. It was in force for 66 min.

The area

The counties it named.

The facts

Issued
Nov 2, 1995, 9:54 AM CST (15:54 UTC)
Expired
Nov 2, 1995, 11:00 AM CST
In force
66 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Mobile County, AL

The radar

The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1995-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1995-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2004 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 021555 RRA
SVRMOB
ALC097-021700-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
954 AM CST THU NOV 2 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ALABAMA
 
   ...MOBILE COUNTY
 
MOBILE DOPPLER WEATHER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM
NEAR FRANKVILLE IN WASHINGTON COUNTY TO JUST EAST OF LUCEDALE
MISSISSIPPI. THIS LINE OF STORMS WAS MOVING EAST AT 25 MPH AND WILL BE
MOVING INTO THE CITRONELLE AREA BY 1005 AM AND WILL BE APPROACHING THE
MOBILE AREA BY 1030 AM.
 
WASHINGTON COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN ON HIGHWAY 56
10 MILES WEST OF CHATOM AT 940 AM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLVOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 9:41 AM CST, 13 minutes earlier.

Area forecast discussion, Nov 2, 9:41 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
930 AM CST THU NOV 2 1995

CURRENT FORECAST LOOKS OK.  LINE OF THUNDERSTORMS APPROACHING ALABAMA
FA FROM WEST.  EXPECT MOSTLY DOWNBURST WINDS FROM STORMS.  STORMS
WERE MOVING RAPIDLY EAST AND SHOULD MOVE THROUGH FA BY 200 PM.  QUICK
LOOK AT ETA SHOWS SOUTHWEST FLOW ALOFT CONTINUING AFTER SURFACE FRONT
MOVES THROUGH ON FRIDAY.  FRONT SHOULD BE APPROACHING THE MOB AREA BY
NOON AND NORTHWEST FLORIDA DURING AFTERNOON ON FRIDAY.  WITH
SOUTHWEST FLOW ALOFT CLEARING WILL BE SLOW.  ANOTHER ROUND OF
THUNDERSTORMS SHOULD MOVE THROUGH LATE TONIGHT AS FRONT GETS CLOSER.
OVER 8 INCHES OF RAIN FELL OVERNIGHT IN SANTA ROSA COUNTY FLORIDA,
AROUND THE MILTON AREA.  ADDITIONAL AMOUNTS OF 1 TO 2 INCHES CAN BE
EXPECTED AS STORMS MOVE THROUGH TODAY.

GB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 9:27 AM CSTSevere Thunderstorm WarningMOBWashington33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.